Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 146, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 7, 2008, 11:16 PM CDT for Custer County, Nebraska. It was in force for 44 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2008, 11:16 PM CDT (04:16 UTC)
- Expired
- Jun 8, 2008, 12:00 AM CDT
- In force
- 44 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
County Custer County, NE
The radar
The North Platte radar (KLNX), 102 km from the middle of the area, began a volume at 04:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 11:28 PM CDT | HAIL 1.25 | 2 S Broken Bow, NE | |
| Jun 7, 11:50 PM CDT | HAIL 0.88 | 2 Ese Berwyn, NE | |
| Jun 8, 12:05 AM CDT | HAIL 0.88 | 2 Ne Ansley, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 11:11 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.3 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -341 J/kg
- Mixed-layer LCL
- 1577 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 080415 SVRLBF NEC041-080500- /O.NEW.KLBF.SV.W.0146.080608T0416Z-080608T0500Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1116 PM CDT SAT JUN 7 2008 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CUSTER COUNTY IN CENTRAL NEBRASKA... THIS INCLUDES THE CITY OF BROKEN BOW... * UNTIL MIDNIGHT CDT * AT 1111 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES SOUTHWEST OF CALLAWAY...OR 20 MILES SOUTH OF ARNOLD...AND MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CALLAWAY BY 1125 PM CDT... BROKEN BOW AND 7 MILES SOUTHEAST OF MERNA BY 1145 PM CDT... 9 MILES NORTHWEST OF BERWYN BY 1150 PM CDT... WEISSERT BY 1155 PM CDT... 8 MILES SOUTHWEST OF SARGENT BY MIDNIGHT CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT SUNDAY MORNING FOR NORTH CENTRAL NEBRASKA. LAT...LON 4173 9922 4106 9921 4105 10019 4137 10023 TIME...MOT...LOC 0416Z 229DEG 45KT 4119 10002 $$ 13
2 follow-up statements
000 WWUS53 KLBF 080436 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1136 PM CDT SAT JUN 7 2008 NEC041-080500- /O.CON.KLBF.SV.W.0146.000000T0000Z-080608T0500Z/ CUSTER NE- 1136 PM CDT SAT JUN 7 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR SOUTHERN CUSTER COUNTY... AT 1132 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PRESSEY STATE WILDLIFE MANAGEMENT AREA...OR 16 MILES SOUTHWEST OF BROKEN BOW...MOVING EAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HIGHWAY 92 MILE MARKER 300...ANSLEY...7 MILES NORTHWEST OF HIGHWAY 183 MILE MARKER 80 AND 8 MILES SOUTH OF BERWYN BY MIDNIGHT CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT SUNDAY MORNING FOR NORTH CENTRAL NEBRASKA. LAT...LON 4159 9923 4106 9921 4106 10002 4137 9998 TIME...MOT...LOC 0436Z 260DEG 31KT 4120 9973 $$ 13
000
WWUS53 KLBF 080449
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1149 PM CDT SAT JUN 7 2008
NEC041-080500-
/O.CON.KLBF.SV.W.0146.000000T0000Z-080608T0500Z/
CUSTER NE-
1149 PM CDT SAT JUN 7 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR SOUTHEASTERN CUSTER COUNTY...
AT 1146 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR PRESSEY STATE WILDLIFE MANAGEMENT AREA...OR 13 MILES
SOUTH OF BROKEN BOW...MOVING EAST AT 36 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HIGHWAY 92 MILE MARKER 300...ANSLEY...7 MILES NORTHWEST OF HIGHWAY
183 MILE MARKER 80 AND 8 MILES SOUTH OF BERWYN BY MIDNIGHT CDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT SUNDAY
MORNING FOR NORTH CENTRAL NEBRASKA.
LAT...LON 4106 9921 4106 9951 4106 9971 4140 9973
4159 9923
TIME...MOT...LOC 0449Z 260DEG 31KT 4122 9958
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:55 PM CDT, 8 hours 21 minutes earlier.
Area forecast discussion, Jun 7, 2:55 PM CDT, 8 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
255 PM CDT SAT JUN 7 2008
.SYNOPSIS...
THE 18Z SURFACE ANALYSIS SHOWED LOW PRESSURE CENTERS IN
SOUTHEAST NEBRASKA AND IN NORTHEAST AND WEST CENTRAL NEW MEXICO WITH
A QUASI-STATIONARY FRONT DRAPED THROUGH THEM AND BACK NORTHWESTWARD
TO NORTHERN CALIFORNIA. A STATIONARY FRONT EXTENDED FROM SOUTHEAST
NEBRASKA THROUGH IOWA AND SOUTHERN MINNESOTA ACROSS SOUTHERN
WISCONSIN. VISIBLE SATELLITE IMAGERY SHOWED SCATTERED CUMULUS
DEVELOPING ACROSS EASTERN NEBRASKA AND OVER THE NEBRASKA PANHANDLE
AND EASTERN WYOMING. SATELLITE DERIVED PRECIPITABLE WATER IMAGERY
INDICATED A 23G/KG PLUS MOISTURE PLUME ACROSS EASTERN NEBRASKA AND
THE RADAR WIND PROFILERS SHOWED A NORTHEAST TRAJECTORY WHICH MAY
PULL THE MOISTURE SOUTHWESTWARD INTO CENTRAL AND NORTH CENTRAL
NEBRASKA. IN THE UPPER LEVELS...NETWORK AND RADAR WIND PROFILERS AND
6.7 MICRON WATER VAPOR IMAGERY SHOWED THE JET STREAM FROM SOUTH
CENTRAL WYOMING ACROSS SOUTH DAKOTA THROUGH SOUTHERN MINNESOTA. THE
6.7 MICRON IMAGERY ALSO SHOWED A DEEPENING TROUGH OVER THE NORTHWEST
FROM ALBERTA DOWN THROUGH IDAHO TO SOUTHEAST NEVADA.
&&
.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT.
THE SURFACE BOUNDARY IS EXPECTED TO PERSIST ACROSS SOUTHEAST
NEBRASKA TONIGHT AS THE NEW MEXICO SURFACE LOW MAKES ITS WAY
NORTHEASTWARD ALONG THE BOUNDARY INTO SOUTHWEST IOWA. WITH SOME HELP
FROM AN UPPER TROUGH...ELEVATED ISENTROPIC UPGLIDE WILL BRING
MOISTURE ACROSS CENTRAL AND NORTH CENTRAL NEBRASKA TO WESTERN AND
SOUTHWEST NEBRASKA. THE 310K SURFACE MOISTURE TRANSPORT VECTORS
INDICATE THE STRONGEST ISENTROPIC LIFT AND MOISTURE ADVECTION TO BE
EAST OF AINSWORTH AND BROKEN BOW. THE MOST UNSTABLE CONDITIONS ARE
EVEN FARTHER EAST THAN THAT. THREE HOUR FLASH FLOOD GUIDANCE
INDICATES THAT EXCESSIVE RUNOFF MAY OCCUR WITH AS LITTLE AS 1.25
INCH OF RAIN ESPECIALLY IN THE ELKHORN DRAINAGE...SO WE WILL KEEP
THE CURRENT FLASH FLOOD WATCH FOR NORTH CENTRAL NEBRASKA AS IT
IS.
SOME RAIN MAY PERSIST IN THE NORTH SUNDAY...SO WE WILL KEEP
SMALL CHANCES OF THUNDERSTORMS IN THE FORECAST.
.LONG TERM...MONDAY THROUGH SATURDAY.
AS EARLY AS MONDAY MORNING...A TRAJECTORY DEVELOPS FROM THE
TEXAS GULF COAST TO THE HIGH PLAINS. THIS WILL HAVE ABUNDANT LOW
LEVEL MOISTURE IN PLACE BY EARLY TUESDAY RESULTING IN THE
DEVELOPMENT OF A LOW LEVEL THETA-E RIDGE ACROSS KANSAS...WESTERN
NEBRASKA AND WESTERN SOUTH DAKOTA. THE CONVECTIVE POTENTIAL IN THE
THETA-E GRADIENT IS EXPECTED TO BE OVER 2000J/KG. AS A RESULT...
THERE IS ABUNDANT ENERGY AVAILABLE FOR CONVECTION TO DEVELOP AS THE
FRONT AND LOW PRESSURE MOVE THROUGH THE AREA TUESDAY NIGHT AND
WEDNESDAY. STORMS THAT DO DEVELOP HAVE POTENTIAL TO BE VERY
STRONG...SEVERE EVEN...FIRST IN THE WEST TUESDAY NIGHT AND IN THE
EAST WEDNESDAY. PRECIPITATION SHOULD TAPER OFF THURSDAY AS THE UPPER
LEVEL SHORT WAVE TROUGH PIVOTS THROUGH CENTRAL AND WESTERN
NEBRASKA.
&&
.AVIATION...
AT 19Z FEW CLOUDS EXTENDED ACROSS WESTERN AND NORTH CENTRAL
NEBRASKA AS THE MAIN COLD FRONT HAD PUSHED WELL SOUTHEAST INTO
KANSAS AND SURFACE HIGH PRESSURE WAS RIDGING EAST ACROSS THE
NORTHWEST. VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD AS CLOUDS
DEVELOP EAST INTO THE AFTERNOON AND LAPSE RATES INCREASE WITH THE
HEATING OF THE DAY. DRIER AIR NEAR THE SURFACE WILL LEAD TO HIGH
BASED CONVECTION FORMING INTO THE EASTERN PANHANDLE THIS EVENING
THEN AS SEVERAL DISTURBANCES MOVE NORTHEAST THE STORMS MOVING EAST
TOWARD THE KLBF AND KVTN TERMINALS THROUGH THE EVENING. THE THREAT
FOR STORMS IN THE VICINITY OF THE TERMINALS IS EXPECTED TO END
BEYOND MIDNIGHT ALTHOUGH LOW CLOUDS COULD DEVELOP INTO THE SOUTHWEST
AFTER 09Z SUNDAY THAT COULD BRING MVFR CONDITIONS AT KLBF BETWEEN 11
TO 15Z. BEYOND 15Z VFR CONDITIONS ON SUNDAY.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...
NEZ006-007-009-010-028-029...FLASH FLOOD WATCH UNTIL 7 AM CDT.
&&
SPRINGER/KECKHazardous weather outlook, Jun 7, 3:06 PM CDT, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 306 PM CDT SAT JUN 7 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-080615- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 306 PM CDT SAT JUN 7 2008 /206 PM MDT SAT JUN 7 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA LATE THIS AFTERNOON INTO THE EVENING. THE MAIN THREAT AREA WILL BE EAST OF A LINE FROM LYNCH IN BOYD COUNTY... TO HYANNIS IN GRANT COUNTY...TO IMPERIAL IN CHASE COUNTY AND WAUNETA IN HAYES COUNTY. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING AS A STRONG UPPER LEVEL DISTURBANCE LIFTS NORTHEAST. THUNDERSTORMS THAT INITIALLY FORM ON THE HIGH PLAINS WILL BE MOVING INTO AN ENVIRONMENT WITH DEEPER MOISTURE AND INSTABILITY EAST OF THE PANHANDLE WITH A FEW STORMS EXPECTED TO BECOME SEVERE WHILE MOVING ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. THE MAIN THREAT WILL BE LARGE HAIL ALTHOUGH DAMAGING WINDS AND ISOLATED TORNADOES ARE POSSIBLE. AS STORMS CONTINUE TO DEVELOP AND MOVE ACROSS NORTH CENTRAL NEBRASKA RECENT RAINS HAVE LEAD TO NEAR SATURATION WHERE INCREASED RUNOFF IS LIKELY WITH A FLASH FLOOD WATCH ISSUED FOR KEYA PAHA...BOYD...ROCK...HOLT...AND WHEELER COUNTIES THROUGH SUNDAY MORNING .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE FOR THUNDERSTORM DEVELOPMENT OVER THE OUTLOOK AREA NEARLY EVERYDAY THROUGH MID WEEK. THE POTENTIAL FOR SEVERE THUNDERSTORM DEVELOPMENT WILL SHIFT OUT TO TUESDAY WHEN AN UPPER LEVEL SYSTEM DEVELOPS INTO THE NORTHWEST COAST AND PUSHES EAST THROUGH THE PLAINS ON THURSDAY. LATER MODELS WILL PROVIDE BETTER DETAIL TO THE TRACK AND POTENTIAL FOR STORM DEVELOPMENT BY MID WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT EAST OF THE PANHANDLE. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KECK
In the hours before
Local storm report, Jun 7, 9:49 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
949 PM CDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0949 PM HAIL 8 ESE ERICSON 41.74N 98.53W
06/07/2008 E0.75 INCH GREELEY NE PUBLIC
&&
JSWEETThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 9:38 PM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 52 min |
| Jun 7, 10:22 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Wheeler | 38 min |
| Jun 7, 10:45 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 30 min |
| Jun 7, 10:55 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Lincoln, Logan | 50 min |
| Jun 7, 11:00 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Wheeler | 45 min |
| Jun 7, 11:25 PM CDT | Tornado Warning | LBF | Custer | 35 min |
| Jun 7, 11:59 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 31 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.